Please use this identifier to cite or link to this item:
|Scopus||Web of Science®||Altmetric|
|Title:||Cancer chemotherapy-induced diarrhoea and constipation: mechanisms of damage and prevention strategies|
|Citation:||Supportive Care in Cancer, 2006; 14(9):890-900|
|Abstract:||Background Diarrhoea and constipation are common toxicities of chemotherapy, and both are poorly understood. They are manifestations of alimentary mucositis, a condition which affects the entire gastrointestinal tract. Discussion The absolute percentage of patients that have diarrhoea or constipation as a result of their treatment has yet to be fully defined, although general estimates place 10% of patients with advanced cancer as being afflicted. Although there has been some major progress in recent years with understanding the mechanisms of oral and small intestinal mucositis, diarrhoea and constipation have received very little attention. Although diarrhoea is a well-recognised side-effect of both chemotherapy and radiotherapy, very little research has been conducted on the mechanisms behind diarrhoea or its treatment. Much of the information in the published literature is based on clinical observations with very little basic science existing. Constipation is not as well recognised and very little is known about its mechanisms. Objectives This review will examine in detail the potentially complex pathogenesis of post-chemotherapy diarrhoea in both animal models and the clinical setting. Furthermore, it will explore what is known about chemotherapy-induced constipation. It will then outline an evidence-based pathway for the investigation and treatment of post-chemotherapy diarrhoea and constipation.|
|Description:||The original publication can be found at www.springerlink.com|
|Appears in Collections:||Aurora harvest 6|
Files in This Item:
There are no files associated with this item.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.